Hamiltonian cycles in covering graphs of trees

Pavol Hell, Hiroshi Nishiyama, Ladislav Stacho

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


Hamiltonicity of graphs possessing symmetry has been a popular subject of research, with focus on vertex-transitive graphs, and in particular on Cayley graphs. In this paper, we consider the Hamiltonicity of another class of graphs with symmetry, namely covering graphs of trees. In particular, we study the problem for covering graphs of trees, where the tree is a voltage graph over a cyclic group. Batagelj and Pisanski were first to obtain such a result, in the special case when the voltage assignment is trivial; in that case, the covering graph is simply a Cartesian product of the tree and a cycle. We consider more complex voltage assignments, and extend the results of Batagelj and Pisanski in two different ways; in these cases the covering graphs cannot be expressed as products. We also provide a linear time algorithm to test whether a given assignment satisfies these conditions.

Original languageEnglish
Pages (from-to)271-281
Number of pages11
JournalDiscrete Applied Mathematics
Publication statusPublished - Aug 15 2020

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics


Dive into the research topics of 'Hamiltonian cycles in covering graphs of trees'. Together they form a unique fingerprint.

Cite this